MonroeTalks.com > Categories > Health > If you're taking Valsartan you need to check with your pharmacist!


Pages: [1]   Go Down

Author Topic: If you're taking Valsartan you need to check with your pharmacist!  (Read 115 times)

0 Members and 1 Guest are viewing this topic.

BigRedDog

  • Hero Talker
  • ******
  • Offline Offline
  • Posts: 38460
  • 1969-1971

It's for treating high blood pressure and other heart ailments (other than broken hearts).

There have been two recalls issued this week by two different manufacturers.  Do NOT stop taking it but rather contact your doctor or pharmacist right away. 

We got a robo call last night from the Kroger Pharmacy that my Valsartan was under recall and that I should not take it and should contact the pharmacy for more info.  So, we called and talked to the pharmacist and she explained it to me.

One of the drug manufacturers recalled their version earlier in the week because it contained a known cancer causing agent.  Actually I think everything contains at least something or another that may cause cancer. 

Mine was manufactured by Camber Pharmaceuticals and may contain some unidentified contaminant.  Could be the janitor swept the floor dust into the mixing vat or they found mouse droppings next to the vat.  You's be surprised some of what you're ingesting today! 

My pharmacist didn't have any of the 'safe' 320 mg tablets that I take but does have it in 160 mgs so she's getting me enough of those for the weekend and she'll get some of the 320s delivered Monday. 

This looks like the right one for my version:

https://www.businesswire.com/news/home/20180809005543/en/Camber-Pharmaceuticals-Issues-Voluntary-Nationwide-Recall-Valsartan

Here's another article:  https://wnep.com/2018/08/10/fda-expands-recall-of-blood-pressure-drug-valsartan-due-to-cancer-concern/

Here's a wiki article on Valsartan in general:
https://en.wikipedia.org/wiki/Valsartan
Logged
"It's always easy to come up with a solution to someone else's problems".

BigRedDog

  • Hero Talker
  • ******
  • Offline Offline
  • Posts: 38460
  • 1969-1971
Re: If you're taking Valsartan you need to check with your pharmacist!
« Reply #1 on: August 11, 2018, 09:41:16 AM »

My wife just checked online and we picked up the current prescription (the one under recall) on August 2nd so the most I could have taken was 8 tablets.  More than likely we had it refilled a few days before I was out so I probably took less than the 8. 

I guess if I drop dead in the next week or so we'll know what caused it :o :o :o
Logged
"It's always easy to come up with a solution to someone else's problems".

SidecarFlip

  • Hero Talker
  • ******
  • Offline Offline
  • Posts: 22656
Re: If you're taking Valsartan you need to check with your pharmacist!
« Reply #2 on: August 11, 2018, 04:37:50 PM »

My wife just checked online and we picked up the current prescription (the one under recall) on August 2nd so the most I could have taken was 8 tablets.  More than likely we had it refilled a few days before I was out so I probably took less than the 8. 

I guess if I drop dead in the next week or so we'll know what caused it :o :o :o

Shitte happens.
Logged
AN ARMED SOCIETY IS A POLITE SOCIETY

BigRedDog

  • Hero Talker
  • ******
  • Offline Offline
  • Posts: 38460
  • 1969-1971
Re: If you're taking Valsartan you need to check with your pharmacist!
« Reply #3 on: August 15, 2018, 09:34:48 PM »

Kroger never could come up with enough of the 'clean' Valsartan.  They had given me enough for yesterday so I had to call the doctor this morning and explain it all to his nurse who explained it to him and he called me in a new prescription for Olmesartan.  Sounds like these all end in 'sartan' so there must be a connection.  It wasn't expensive...   $3.00 for a 90 day supply! 

While I was there at the counter I could hear the pharmacist explaining to someone on the phone what had happened and what the possible solutions were.  She has her spiel down pretty good after a couple of weeks of giving it. 
Logged
"It's always easy to come up with a solution to someone else's problems".
Pages: [1]   Go Up